How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog
Satisfied Customers: 24410
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

He injested a tube of albuterol sulfate. Is it dangerous and

Customer Question

He injested a tube of albuterol sulfate. Is it dangerous and what should I do?
JA: I'm sorry to hear that. The Veterinarian will know if the dog will be able to digest that. What is the dog's name and age?
Customer: Elvis and he is 5 months old
JA: Is there anything else important you think the Veterinarian should know about Elvis?
Customer: No. He has had all his shots and gets his flea pill monthly.
Submitted: 1 month ago.
Category: Dog
Expert:  Dr. Michael Salkin replied 1 month ago.

You're speaking with Dr. Michael Salkin. Welcome to JustAnswer. I'm currently typing up my reply. Please be patient. This may take a few minutes.

Expert:  Dr. Michael Salkin replied 1 month ago.

I'm sorry that your question wasn't answered in a timely manner. Please let me know if you still need help. May I have an update on Elvis, please?

Significant toxicity can occur in small animals after oral overdoses of albuterol or when dogs bite into the metered dose inhalers. Clinical signs of significant overdose after systemic administration (including when dogs bite into an aerosol canister) may include: arrhythmias (irregular heart rates), hypertension, fever, vomiting, mydriasis (wide open pupils), tremors and central nervous system stimulation. For inhalation exposure (when a dog bites into an aerosol canister) decontamination is generally not effective. A vet should consider treating cardiac arrhythmias with a beta-blocking agent such as atenolol or metoprolol and diazepam can be used for tremors.